Texas, 2011Wildfire in Texas, June 16 to 27, 2011
June 16 to 27, 2011 · NWS SJT · 9 events in 7 counties and zones
Persistent hot, dry, and windy weather continued to result in critical fire weather conditions throughout the month of June.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 16
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent hot, dry, and windy weather continued to result in critical fire weather conditions throughout the month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 16, 11:46 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 16, 11:46 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1246 PM CDT THU JUN 16 2011
.DISCUSSION...
AVIATION DISCUSSION FOLLOWS.
&&
.AVIATION...
MODERATE SOUTH WINDS WILL CONTINUE TODAY. ISOLATED STORMS MAY DEVELOP
WEST OF KSJT THIS AFTERNOON AND EVENING NEAR THE DRY LINE. THESE
STORMS SHOULD NOT IMPACT KSJT.
&&
PREV DISCUSSION... /ISSUED 409 AM CDT THU JUN 16 2011/
SHORT TERM...
WE ARE CURRENTLY UNDER WEAK WEST TO NORTHWEST FLOW ALOFT...AS A
POTENT UPPER LEVEL TROUGH DIGS SOUTH INTO THE INTERMOUNTAIN WEST.
THIS TROUGH WILL CONTINUE DIGGING SOUTHEAST TODAY. AS IT
DOES...SOUTHWEST FLOW WILL INCREASE ACROSS THE SOUTHERN ROCKY
MTNS. LEE TROUGHING WILL INTENSIFY IN SOUTHEASTERN
COLORADO...RESULTING IN A SFC LOW DROPPING TO NEAR 990MB BY LATE
AFTERNOON/EARLY EVENING. OUR WINDS WILL RESPOND HERE IN WEST
CENTRAL TEXAS INCREASING TO AROUND 20 KNOTS WITH HIGHER GUSTS.
THIS WILL HELP DRAW MOISTURE UP AND POOL IT ALONG THE DRYLINE DURING
THE AFTERNOON HOURS WHICH IS EXPECTED TO BE NEAR OUR WESTERN CWA
BORDER BY THE LATE AFTERNOON. A FEW ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ALONG THE DRYLINE BY LATE AFTERNOON OR EARLY EVENING...HAVE
INSERTED ISOLATED THUNDERSTORMS FOR THE AFTERNOON AND EVENING
HOURS...MAINLY WEST OF A LINE FROM HASKELL TO SWEETWATER...TO OZONA.
WITH VERY HOT TEMPERATURES CONTINUING...AND THUNDERSTORM BASES OF 10
THOUSAND FEET OR HIGHER LIKELY...HAVE MENTIONED THE POSSIBILITY OF
GUSTY WINDS WITH THESE STORMS AS WELL.
EXPECTING ANOTHER WARM NIGHT THURSDAY NIGHT/FRIDAY MORNING. WINDS
WILL REMAIN SOUTH/SOUTHEAST. WITH THE POSSIBILITY OF SLIGHTLY
INCREASING MOISTURE...TEMPS WILL AGAIN BE ABLE TO REMAIN IN THE MID
TO UPPER 70S FOR MOST OF THE AREA.
20
LONG TERM...
PERSISTENCE TYPE FORECAST INTO THE WEEKEND WITH UPPER HIGH PRESSURE
IN CONTROL...AND HIGHS WELL INTO THE 100S. BY MONDAY HOWEVER...
UPPER RIDGE BEGINS TO WEAKEN AS LARGE UPPER TROUGH MOVES SOUTHEAST
THROUGH THE ROCKY MOUNTAINS...AND APPROACHES WEST CENTRAL TEXAS.
WITH BOTH THE GFS AND EC IN GENERAL AGREEMENT...BROUGHT IN A
SLIGHT CHANCE OF THUNDERSTORMS IN THE BIG COUNTRY TUESDAY AS A
WEAK COLD FRONT APPROACHES FROM THE NORTH...AND HAVE A SLIGHT
CHANCE IN WEDNESDAY AND WEDNESDAY NIGHT ACROSS MUCH OF WEST
CENTRAL TEXAS. DOES NOT LOOK LIKE RAIN CHANCES WILL STAY LONG
HOWEVER...WITH THE UPPER RIDGE REBUILDING TOWARD THE END OF NEXT
WEEK.
FIRE WEATHER...
.RED FLAG WARNING WILL BE IN EFFECT THIS AFTERNOON AND EVENING FOR
WESTERN AREAS...
A DEEPENING SURFACE LOW IN SOUTHEASTERN COLORADO WILL RESULT IN AN
UPTICK IN WINDS ACROSS WEST CENTRAL TEXAS. 20 MPH WINDS AT 20 FEET
ALONG WITH 15 TO 20 PERCENT RELATIVE HUMIDITIES GENERALLY WEST OF A
LINE FROM CLYDE TO BALLINGER TO SAN ANGELO WILL BE LIKELY. IN
ADDITION...ERC VALUES REMAIN AT ALL TIME HIGHS...LONG TERM DROUGHT
CONDITIONS REMAIN GENERALLY SEVERE TO EXCEPTIONAL WITH POCKETS OF
MODERATE DROUGHT IN RUNNELS...COLEMAN...AND BROWN COUNTIES. ALL THIS
ADDS UP TO CRITICAL FIRE WEATHER CONDITIONS FOR WESTERN AREAS WHICH
WILL SEE LOWER RELATIVE HUMIDITY VALUES THIS AFTERNOON.
WINDS REMAIN NEAR THE 20 MPH MARK ON FRIDAY IN THE BIG COUNTRY...AND
NEAR CRITICAL CONDITIONS ARE AGAIN EXPECTED AS RELATIVE HUMIDITY
VALUES FALL TO LESS THAN 20 PERCENT. ELEVATED TO NEAR CRITICAL FIRE
WEATHER CONDITIONS WILL PERSIST THROUGH MONDAY...MAINLY WEST OF A
HASKELL TO SWEETWATER TO OZONA LINE WITH SOUTH WINDS 15 TO 25
MPH...AND RELATIVE HUMIDITY VALUES FALLING TO LESS THAN 20 PERCENT.
MOISTURE IS EXPECTED TO INCREASE DURING THE MIDDLE PART OF NEXT WEEK
WHICH MAY HELP REDUCE FIRE WEATHER CONCERNS SOMEWHAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 77 105 78 104 76 / 10 0 0 0 0
SAN ANGELO 79 106 78 106 77 / 10 0 0 0 0
JUNCTION 74 103 74 103 75 / 0 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: CALLAHAN...COKE...FISHER...HASKELL...IRION...JONES...
NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR...
THROCKMORTON...TOM GREEN.
&&
26
Hazardous weather outlook, Jun 16, 3:40 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 AM CDT THU JUN 16 2011
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-170945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
440 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
A RED FLAG WARNING IS IN EFFECT FOR AREAS MAINLY WEST OF A LINE
FROM THROCKMORTON...TO BALLINGER...TO SAN ANGELO. SOUTH TO
SOUTHEAST WINDS OF 20 TO 25 MPH...COMBINED WITH HIGH TO VERY HIGH
FIRE DANGER...AND RELATIVE HUMIDITY VALUES OF 12 5 TO 20 PERCENT
WILL CAUSE THESE CONDITIONS.
IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE GENERALLY WEST
OF A LINE FROM HASKELL...TO SWEETWATER...TO OZONA. SOME OF THESE
THUNDERSTORMS COULD PRODUCE GUSTY WINDS...AND ANY THUNDERSTORMS
THAT FORM WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY
ACROSS THE BIG COUNTRY AS SOUTH WINDS INCREASE TO AROUND 20 MPH
AND COMBINE WITH LOW RELATIVE HUMIDITY...HIGH FIRE DANGER...AND
CONTINUED DROUGHT AND HOT TEMPERATURES.
ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE
THROUGH MONDAY MAINLY WEST OF A LINE FROM OZONA...TO SAN
ANGELO...TO HASKELL DUE TO LOW RELATIVE HUMIDITY VALUES...WINDS
NEAR 20 MPH...AND CONTINUED VERY HOT TEMPERATURES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Jones
- When
- June 16, 1:25 PM CST to June 18, 12:00 AM CST
- Where
- Jones forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The 450 acre Nugent Fire in east central Jones County was located 10 miles northeast of Hawley. One home was destroyed while several homes were saved.
Wildfire, Brown
- When
- June 16, 1:25 PM CST to June 19, 12:00 AM CST
- Where
- Brown forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
A Circle P wildfire burning near Lake Brownwood prompted the evacuation of about 600 church camp kids Thursday afternoon from the Heart of Texas Baptist Encampment to the Brownwood Coliseum. One firefighter injured his shoulder while another suffered a heat stroke. The fire was located along FM 2125 east of Lake Brownwood. The wildfire burned 120 acres. There were 21 structures threatened, only two small outbuildings were lost.
Wildfire, Crockett
- When
- June 16, 4:37 PM CST to June 23, 12:00 AM CST
- Where
- Crockett forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The Faulkner Wildfire was along the Crockett and Reagan County Line along Highway 137. The fire burned grass, mesquite, juniper, numerous oil field platforms and power lines throughout the area.
Wildfire, Sterling
- When
- June 18, 7:35 PM CST to June 22, 12:00 AM CST
- Where
- Sterling forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The Hudson Complex Wildfire was in Sterling County or about 34 miles northwest of San Angelo. The fire was started by lightning and burned approximately 2,860 acres.
Wildfire, Throckmorton
- When
- June 19, 12:10 PM CST to June 23, 12:00 AM CST
- Where
- Throckmorton forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The JRM Wildfire was about 5 miles east of Throckmorton. The fire was started by lightning and burned approximately 7,000 acres. Twelve buildings were threatened but one outbuilding was lost.
Wildfire, Haskell
- When
- June 20, 8:45 AM CST to June 23, 12:00 AM CST
- Where
- Haskell forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The Weise Wildfire was located about 11 miles east of Haskell. The fire burned approximately 5,000 acres.
Wildfire, Tom Green
- When
- June 20, 8:54 AM CST to June 23, 12:00 AM CST
- Where
- Tom Green forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The Toenail Trail Wildfire was located about 4 miles southeast of Christoval. The fire burned approximately 1,000 acres.
Wildfire, Crockett
- When
- June 20, 10:00 AM CST to June 27, 12:00 AM CST
- Where
- Crockett forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The Mitchell Ranch 2 Wildfire was located about 33 miles southwest of Ozona. The fire burned approximately 3,212 acres. Gas plants were threatened and saved.
Wildfire, Tom Green
- When
- June 20, 11:30 AM CST to June 23, 12:00 AM CST
- Where
- Tom Green forecast zone
- Injuries
- 2 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The Wilson Ranch Wildfire was located about 6 miles northeast of Water Valley. The fire burned approximately 4,300 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 16, 20111 injured · $22,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320700, 320704, 320705, 320784, 320797, 320860, 320837, 320818, 320857.